Heat, Southeast Providence
- When
- June 9, 11:51 AM EST to June 10, 2:51 PM EST
- Where
- Southeast Providence forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
An elderly couple in Central Falls, RI was found dead in their apartment where temperatures had reached 102 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An elderly couple in Central Falls, RI was found dead in their apartment where temperatures had reached 102 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 9, 11:17 AM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1217 PM EDT MON JUN 9 2008
.SYNOPSIS...
RECORD HEAT AND HUMIDITY WILL CONTINUE THROUGH TUE WITH THE WORST OF
THE COMBINED HEAT AND HUMIDITY TUESDAY AS A COLD FRONT WILL BRING
SOME RELIEF WED...WITH COOLER CONDITIONS TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SUBSTANTIAL BACKDOOR HAS JUST ROLLED INTO NE MASS. VCNTY IPSWICH
TEMPS DROPPED 7 DEGS BTWN 11A-NOON.
ENHANCED WORDING CURRENTLY MHT ASH BVY NE MASS WATERS BUT WE MAY NEED
TO EXPAND THIS BACK TO AN ORE-ORH-PYM LINE MID AND LATE AFTN AS
BACKDOOR PENETRATES ACROSS SW NH NRN AND E MA.
PLS SEE SPC FOR SVR WX RISK THIS AFTN. SPOKE WITH SPC AND THEY WILL
PROBABLY MOVE SLIGHT RISK FURTHER S TO THE MASS BORDER.
WE LOOKED 12Z AT ALB...CHH AND PWM SOUNDINGS AND WE ARE PREPARED FOR
ISOLATED SVR STORMS DUE TO STRONG 7H-5H WIND FIELDS OF 40KT. FCST
SOUNDING IS 95/69. 0-6KM SHEAR 35-40 KT. ALB PW WAS 1.9...GYX 1.8.
DRENCHING STORMS...LIGHTNING COULD BE BIG IN A CLUSTER OR 2. RIGHT
TURNERS...POSSIBLY MOVING OUT OF 320 DEGS 30 KTS. TROP/EL ARD 45K.
WARNINGS ON ANY MESO WITH LARGE 35F TT/TD SPREADS AIDING DOWNDRAFT
POTENTIAL. VIL OF 55 WOULD BE AN APPROXIMATE LARGE HAIL PROBLEM THO
AM NOT CONVINCED WE CAN SUSTAIN LARGE HAIL TO THE SFC IN THIS
ENVIRONMENT.
WIND IS THE MAIN CONCERN AND FOCUS AS PER MID SHIFT S NH ACROSS THE
NE 1/3RD OF MA. SMW ISSUANCES DUE TO INVERTED V SOUNDING.
ALREADY G27 KTS AT ORH WITHOUT CONVECTION. TELLS YOU WHAT CAN HAPPEN
NEAR CONVECTION.
BACKDOOR SEABREEZE FRONT NOW FROM GLOUCESTER TO WEST OF PSM AS OF
11AM.
WE HAVE SWITCHED TO VCP 212 AS OF 1140AM.
MODELS SHOW NANTUCKET AND PORTIONS OF THE SOUTH COAST BECOMING
CLOUDY AND FOGGY LATE IN THE DAY AND INTO THE EVENING...THO INITIAL
BL FLOW LATE THIS MORNING IS NW AND HOT MAKING FOG A SHAKY
PROPOSITION BEFORE SOMETIME LATER TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
TUE...
HAVE ISSUED AN EXCESSIVE HEAT WATCH FOR REGIONS THAT HAVE THE
POTENTIAL TO HAVE HEAT INDICES REACH OR EXCEED 105 DEGREES FOR 2
HOURS OR MORE TUE AFTERNOON. THIS IS MAINLY FROM NORTHERN CT EASTWARD
ACROSS NORTHERN RI AND SOUTHEAST MA...AND NORTHWARD INTO THE WESTERN
SUBURBS OF BOSTON...THE MERRIMACK VALLEY AND INTO NASHUA AND
MANCHESTER NH. ALTHOUGH CONVECTIVE CLOUDINESS WILL BE FORMING AND
SPREADING INTO THE REGION IN THE AFTERNOON...TEMPERATURES WILL BE
NEARING 90 BY MID TO LATE MORNING ALREADY DUE TO A VERY WARM START.
HAVE KEPT DEW POINT FORECAST OF 70 TO 73 DEGREES...A FEW HIGHER THAN
GUIDANCE BASED ON THESE ADVECTING NORTHWARD ALONG AND AHEAD OF AN
APPROACHING FRONT. GFS 850 MB TEMPS ARE NOT AS WARM AS TODAY...BUT A
NOT TOO SHABBY +20C EARLY IN THE DAY BEFORE THE CONVECTION.
VERY POTENT SEVERE WEATHER SITUATION SHAPING UP FOR LATE IN THE DAY
TUE. SURFACE BASED CAPES WILL EXCEED 4000 J/KG BY EARLY AFTERNOON AND
WITH 700 MB TEMPS OF ONLY +6 TO +8C FORECAST...THERE SHOULD NOT BE A
STRONG ENOUGH CAP TO PREVENT TSTMS FROM FORMING OUT AHEAD OF THE MAIN
FRONT. A FEW SEVERE STORMS ARE POSSIBLE JUST ABOUT ANYWHERE EXCEPT
THE CAPE AND ISLANDS TUE AFTERNOON. BUT THE MAIN ACTION WILL BE WITH
A SQUALL LINE THAT IS EXPECTED TO FORM AHEAD OF THE COLD FRONT. GFS
IS MUCH FASTER THAN THE NAM AND IT HAS 55 TOTAL TOTALS INDICES
REACHING BERKSHIRE COUNTY BY 18Z...ABOUT 6 HOURS AHEAD OF THE NAM.
BOTH MODELS...ALTHOUGH OFF IN TIMING...SHOW K INDICES OF 42-44 WHICH
ALSO MEANS THERE IS SOME POTENTIAL FOR LOCALIZED FLASH FLOODING WITH
THESE STORMS. WINDS ALOFT OF 30 TO 40 KTS AT 700 AND 500 MB WITH SOME
DEGREE OF VEERING WITH HEIGHT SHOULD BE SUFFICIENT FOR POTENTIALLY
DAMAGING WIND GUSTS WITH THE STRONGER STORMS. THE STORM PREDICTION
CENTER HAS A SLIGHT RISK OF SEVERE FOR DAY 2 ALL THE WAY TO BOSTON
WITH THE EMPHASIS THOUGH IN EASTERN NEW YORK RIGHT UP TO THE
BERKSHIRES. SKYWARN SPOTTERS SHOULD BE PREPARED FOR AN ACTIVE DAY.
DECENT MODEL SIGNAL FOR A SQUALL LINE AHEAD OF THE COLD FRONT AS
MENTIONED ABOVE FOR TUE EVENING. SOME UNCERTAINTY TIMING WISE...BUT IT
APPEARS THE LINE OF SHOWERS/TSTMS ASSOCD WITH THE FRONT WILL MOVE
INTO W ZONES DURING THE EARLY EVENING. BEST UPPER LEVEL SUPPORT/JET
DYNAMICS AND STRONGEST MID LEVEL WIND FIELD WILL BE TO THE NW...BUT
STRONG INSTABILITY AND LINEAR FORCING WITH THE FRONT SUGGEST DECENT
CHANCE OF SEVERE WEATHER ACROSS W ZONES. GEFS/SREF CAPE/SHEAR TARGETS
OUR NW ZONES FOR BEST SEVERE THREAT.
WE WILL HAVE LIKELY POPS CT VALLEY AND BERKS TUE EVENING WITH POPS
DECREASING EASTWARD. SHOWERS/TSTMS SHOULD WEAKEN AS THEY MOVE EAST
ACROSS SNE TUE NIGHT AS BEST UPPER LEVEL JET DYNAMICS LIFT TO THE
NORTH AND OMEGA WEAKENS. COLD FRONT WILL MOVE OFF THE COAST AFTER
MIDNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WED...
POST FRONTAL AIRMASS WITH MOSUNNY SKIES AND LESS HUMID
CONDITIONS. 850 MB TEMPS STILL WARM WED AND GFS/NAM 2M TEMPS IN LOWER
80S WHICH WOULD TRANSLATE TO MAXES IN MID/UPPER 80S. COULD STILL
REACH 90 IN A FEW SPOTS IF ECMWF 850 MB TEMPS CORRECT...BUT NOT
CERTAIN OF THIS.
DRY AND COOLER WED NIGHT AND THU AS SHORTWAVE LOWERS HEIGHTS
ACROSS NE WITH HIGH PRES IN CONTROL. CONTINUED DRY AND WARMER FRI
AS HEIGHTS RISE...BUT SEABREEZES ALONG THE COAST.
MODELS IN AGREEMENT WITH UPPER LEVEL RIDGING SAT...BUT WE MAY HAVE
TO DEAL WITH WARM FRONTAL SHOWERS. NOT CERTAIN OF THIS AS GFS/GGEM
ARE WET WHILE ECMWF HAS MORE AMPLIFIED RIDGE AND DRY. WE FOLLOWED
GFS AND HAVE CHC SHOWERS FOR SAT. IF NO RAIN SAT AND ECMWF IS
CORRECT...IT COULD BE VERY WARM IN THE INTERIOR.
WE HAVE DRY FCST FOR SUN...BUT CONFIDENCE IS LOW.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
VFR BUT LOCAL IFR VSBY AND MVFR CIG IN SCATTERED TSTMS REDEVELOPING
THIS AFTERNOON AND EVENING. MOST LIKELY REGION IS MHT/ORH/BOS/PVD.
EXPECT SEA BREEZE WIND SHIFT TO ESE AT BOS SOMETIME BETWEEN 18-22Z
AND TO SSW AT PVD.
ACK MAY SEE LIFR VSBY AND CIG TONIGHT IN THE MOIST SW FLOW. THIS WILL
NEED TO BE MONITORED. OTHERWISE VFR TONIGHT WITH PATCHY IFR/MVFR IN
FOG AFTER MIDNIGHT.
TUE...VFR BUT SCATTERED STRONG TSTMS WITH IFR VSBY AND MVFR CIGS
DEVELOPING ANYWHERE EXCEPT CAPE AND ISLANDS TUE AFTN. ORGANIZED
SQUALL LINE EXPECTED TO INVADE FROM THE NW LATE AFTN AND EARLY
EVENING WITH POSSIBLE SEVERE WEATHER.
OUTLOOK... TUE NIGHT...AREAS OF MVFR IN SCT SHOWERS/TSTMS...MAINLY
INTERIOR TERMINALS. LOCAL IFR FOG POSSIBLE AT ACK.
WED THROUGH FRI...VFR. MAY HAVE G25 KTS WED 12Z-21Z IN BDL ORH BOS
REGION.
&&
.MARINE...
WINDS LESS THAN 25 KNOTS TONIGHT THROUGH TUE WITH SEAS MAINLY 1 TO 3
FT. WINDS MAY TEMPORARILY SHIFT TO THE EAST THIS AFTERNOON ELSEWHERE
THE FLOW WILL BE WEST TO SOUTHWEST. SCATTERED STRONG TSTMS POSSIBLE
TUE AFTERNOON.
SMW EVENTS THIS AFTN ME MASS.
OUTLOOK...TUE NIGHT THROUGH FRIDAY...
PREFRONTAL SW WINDS 10-20 KTS TUE NIGHT...THEN MOSTLY NW WED-THU.
WINDS BECOMING SOUTHERLY FRI. NO SCA WINDS/SEAS ANTICIPATED.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY AND TUE...
TODAY...
BOSTON - 96 1984
PROVIDENCE - 95 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1933
TUESDAY...
BOSTON - 96 1959
PROVIDENCE - 94 1974
BRADLEY/HARTFORD - 97 1974
WORCESTER - 91 1984
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ004.
EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CTZ002>004.
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR CTZ002-
003.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ004-005-012-
013-026.
EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR MAZ003-005-006-010>014-017-018-026.
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR MAZ003-
010-011.
NH...EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NHZ012.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001.
EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR RIZ001-002.
MARINE...NONE.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...DRAG/GAF 1216
SHORT TERM...DRAG/GAF
LONG TERM...KJC
AVIATION...KJC/DRAG/GAF
MARINE...KJC/DRAG/GAF
CLIMATE...STAFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 459 AM EDT MON JUN 9 2008 MAZ002-007>009-015-016-019>024-NHZ011-015-RIZ003>008-100900- WESTERN FRANKLIN MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 459 AM EDT MON JUN 9 2008 ...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDICES WILL APPROACH 100 DEGREES FOR A FEW HOURS THIS AFTERNOON AWAY FROM THE COAST. THERE IS A LOW RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT ADVISORIES WILL LIKELY BE NEEDED ON TUESDAY AWAY FROM THE COAST WHEN THE WORST OF THE HEAT WILL OCCUR. POOR AIR QUALITY WILL LIKELY CONTINUE THROUGH TUESDAY EVENING. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE...MAINLY IN THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-014-017-018-NHZ012-RIZ002-100900- WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH-SOUTHEAST PROVIDENCE RI- 459 AM EDT MON JUN 9 2008 ...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDICES WILL APPROACH 100 DEGREES FOR A FEW HOURS THIS AFTERNOON. THERE IS A LOW RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. POOR AIR QUALITY WILL LIKELY CONTINUE THROUGH TUESDAY EVENING. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE...MAINLY IN THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ003-010-011-100900- HARTFORD CT-TOLLAND CT-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 459 AM EDT MON JUN 9 2008 ...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. EXCESSIVE HEAT WARNING. THERE IS A LOW RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. POOR AIR QUALITY WILL LIKELY CONTINUE THROUGH TUESDAY EVENING. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ004-MAZ005-012-013-026-RIZ001-100900- WINDHAM CT-CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- 459 AM EDT MON JUN 9 2008 ...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. THERE IS A LOW RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. POOR AIR QUALITY WILL LIKELY CONTINUE THROUGH TUESDAY EVENING. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ004-100900- NORTHERN WORCESTER MA- 459 AM EDT MON JUN 9 2008 ...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. THERE IS A LOW RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT ADVISORIES WILL LIKELY BE NEEDED ON TUESDAY AWAY FROM THE COAST WHEN THE WORST OF THE HEAT WILL OCCUR. POOR AIR QUALITY WILL LIKELY CONTINUE THROUGH TUESDAY EVENING. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-100900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 459 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE NORTHERN WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE POSSIBLE TUE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Southeast Providence | 2008-06-11 | 84 | Male | Permanent Home | Direct |
| Heat, Southeast Providence | 2008-06-11 | 86 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2008Every state in 2008This day in weather historyWarnings in Rhode Island, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120154.